MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event basket wire detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota retrieval basket was about to be used during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6), 2023.During preparation, it was found that the wire of the basket was detached.The procedure was completed with another dakota retrieval basket device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event basket wire detached.Block h2: additional information: block d7a and block h8 have been updated based on additional information received january 15, 2024.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota retrieval basket was about to be used during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2023.During preparation, it was found that the wire of the basket was detached.The procedure was completed with another dakota retrieval basket device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event basket wire detached.Block h10: investigation results the returned dakota basket was analyzed, and a visual evaluation noted that one of the basket wires was broken and fully detached.Microscopic examination was performed, and it was noticed that the sheath was bent/kinked at the distal section.Functional examination was performed, and the handle was actuated.Additionally, the basket was able to open and close.With all the available information, boston scientific concludes that the reported event is confirmed as one of the basket wires of the dakota was broken and fully detached.This could be related to handling and manipulation of the device during preparation, it is probable that an excess of force applied to the device such as operational factors during their use could lead to break the basket wire.There are some inspections stating such as, inspect that wires are free to move distally along axis of device before basket begins to open.Cycle the basket handle slide in nest from open to closed position twice pressing trigger in open position after each cycle.Inspect basket wires do not bow radially inwards when trigger is engaged per vds radial inward bowing.All these inspections ensure that the basket wires are in good conditions and function as expected.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota retrieval basket was about to be used during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2023.During preparation, it was found that the tip of the device was detached.The procedure was completed with another dakota retrieval basket device.There were no patient complications reported as a result of this event.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18437773
Report Number2124215-2023-74391
Device Sequence Number17898479
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Model NumberM0063905000
Device Catalogue Number63057
Device Lot Number0032502658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/15/2024
02/05/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/01/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown